Alert archive / Nebraska / High Wind Watches in 2012
High Wind Watch 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 21, 2012, 9:17 AM MST for Albany County, Laramie County, Platte County, Wyoming; 5 counties in Nebraska. It took effect at Jan 22, 2012, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 9:17 AM MST (16:17 UTC)
- In effect from
- Jan 22, 2012, 2:00 AM MST
- Expired
- Jan 21, 2012, 3:09 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS75 KCYS 211617 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 917 AM MST SAT JAN 21 2012 ...STRONG AND GUSTY WINDS EXPECTED TODAY FOR PORTIONS OF SOUTHERN WYOMING THEN STRONG WINDS POSSIBLE ACROSS SOUTHERN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE SUNDAY MORNING THROUGH SUNDAY AFTERNOON... .A LARGE SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG AND GUSTY WEST TO SOUTHWEST WINDS FOR PORTIONS OF SOUTHERN WYOMING TODAY. THE WINDS WILL DIMINISH SOMEWHAT TONIGHT...AND INCREASE ONCE AGAIN ON SUNDAY MORNING AS A PACIFIC COLD FRONT MOVES EAST ACROSS THE AREA. WYZ104-106-116-117-220000- /O.CON.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 917 AM MST SAT JAN 21 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL REMAIN VERY STRONG AND GUSTY THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. AREAS MOST SUSCEPTIBLE TO THE STRONG CROSS WINDS ARE INTERSTATE 80 BETWEEN MILEPOSTS 320 AND 350...AND INTERSTATE 25 BETWEEN MILEPOSTS 2 AND 9... AND 67 AND 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-WYZ118-119-220430- /O.NEW.KCYS.HW.A.0007.120122T1500Z-120123T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 917 AM MST SAT JAN 21 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...STRONG WINDS ARE POSSIBLE FROM 8 AM MST SUNDAY THROUGH 5 PM MST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE RANGE ALONG INTERSTATE 25 AND INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
2 follow-up statements
231 WWUS75 KCYS 211917 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1217 PM MST SAT JAN 21 2012 ...STRONG WINDS THIS AFTERNOON ACROSS NORTHERN CARBON COUNTY AND THEN STRONG AND GUSTY WINDS POSSIBLE ACROSS SOUTHERN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE LATE TONIGHT THROUGH SUNDAY AFTERNOON... .A LARGE SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ACROSS NORTHERN CARBON COUNTY THIS AFTERNOON. WINDS WILL INCREASE ACROSS SOUTHERN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE LATE TONIGHT AS A PACIFIC COLD FRONT MOVES EAST ACROSS THE AREA. WYZ106-116-117-220730- /O.CAN.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/ /O.EXB.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1217 PM MST SAT JAN 21 2012 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE HIGH WIND WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING...STRONG WINDS ARE POSSIBLE FROM 2 AM MST SUNDAY THROUGH 5 PM MST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE RANGE ALONG INTERSTATE 25 AND INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ104-220000- /O.CON.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- INCLUDING THE CITY OF...MUDDY GAP 1217 PM MST SAT JAN 21 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL REMAIN VERY STRONG AND GUSTY THROUGH THIS AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-WYZ118-119-220730- /O.EXT.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 1217 PM MST SAT JAN 21 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING...STRONG WINDS ARE POSSIBLE FROM 2 AM MST SUNDAY THROUGH 5 PM MST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE RANGE ALONG INTERSTATE 25 AND INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
914 WWUS75 KCYS 212209 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 309 PM MST SAT JAN 21 2012 ...STRONG WINDS THIS AFTERNOON ACROSS NORTHERN CARBON COUNTY AND THEN STRONG AND GUSTY WINDS ACROSS SOUTHERN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE LATE TONIGHT THROUGH SUNDAY AFTERNOON... .A LARGE SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ACROSS NORTHERN CARBON COUNTY THIS AFTERNOON. WINDS WILL INCREASE AND BECOME STRONG AND GUSTY ACROSS SOUTHERN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE LATE TONIGHT AS A PACIFIC COLD FRONT MOVES EAST ACROSS THE AREA. NEZ054-055-WYZ106-116>119-221015- /O.UPG.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/ /O.NEW.KCYS.HW.W.0005.120122T0900Z-120123T0000Z/ KIMBALL-CHEYENNE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 309 PM MST SAT JAN 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS ARE EXPECTED FROM 2 AM MST SUNDAY THROUGH 5 PM MST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE RANGE ALONG INTERSTATE 25 AND INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-220000- /O.CON.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- INCLUDING THE CITY OF...MUDDY GAP 309 PM MST SAT JAN 21 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL REMAIN VERY STRONG AND GUSTY THROUGH THIS AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-221015- /O.UPG.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/ /O.NEW.KCYS.WI.Y.0003.120122T0900Z-120123T0000Z/ SCOTTS BLUFF-BANNER-MORRILL- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD 309 PM MST SAT JAN 21 2012 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS ARE EXPECTED FROM 2 AM MST SUNDAY THROUGH 5 PM MST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ002-003-095-096-221015- /O.NEW.KCYS.WI.Y.0003.120122T0900Z-120123T0000Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 309 PM MST SAT JAN 21 2012 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY. * TIMING...STRONG WINDS ARE EXPECTED FROM 2 AM MST SUNDAY THROUGH 5 PM MST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FINCH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 21, 4:32 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 21, 4:32 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MST SAT JAN 21 2012
.AVIATION...12Z TAFS. VFR EAST OF INTERSTATE 25. MVFR AND OCCASIONAL
IFR WEST OF INTERSTATE 25 IN SNOW AND FOG. AREAL COVERAGE OF RAIN
AND SNOW WILL INCREASE THROUGH 00Z WEST OF I-25 WITH MOUNTAINS
OBSCURED. STRONG SOUTHWEST WINDS WILL PRODUCE MOUNTAIN WAVE
TURBULENCE. A STRONG PACIFIC ORIGIN COLD FRONT WILL SWEEP FROM
WEST TO EAST ACROSS THE SITES AFTER 00Z WITH WINDS BECOMING WEST
AND NORTHWEST AND INCREASING AFTER COLD FRONTAL PASSAGE. RUBIN
&&
.PREV DISCUSSION... /ISSUED 334 AM MST SAT JAN 21 2012/
SHORT TERM...TODAY THROUGH MONDAY
THE PREDAWN WATER VAPOR IMAGERY ANIMATION DEPICTED A VERY ACTIVE
UPPER LEVEL WEATHER PATTERN AS A INTENSE JET STREAM FROM THE EASTERN
PACIFIC PLOWS INTO THE WESTERN CONUS. A VERY MOIST FLOW OFF THE
PACIFIC CONTINUED TO PRODUCE WIDESPREAD MODERATE TO HEAVY PRECIPITATION
FROM THE WEST COAST INTO THE GREAT BASIN. FURTHER EAST OVER OUR
FORECAST AREA... RIDGING ALOFT MAINTAINED DRY CONDITIONS WITH
INCREASING WEST TO SOUTHWEST WINDS IN THE LOW LEVELS. THE MEDICINE
BOW WIND PROFILER INDICATED A GRADUAL UPTICK IN THE LOWEST GATE
WINDS FROM 40 TO 50 KT. THE WIND CORRIDOR BETWEEN LARAMIE AND
RAWLINS REPORTED WIND GUSTS UP TO 55 MPH AT ARLINGTON...WITH 40 TO
50 MPH FROM THE NORTHERN LARAMIE RANGE WESTWARD. IN A RECENT
UPDATE...INCLUDED THE NORTHERN CARBON COUNTY MOUNTAINS IN THE HIGH
WIND WARNING FOR GAP WINDS THERE. THE STUBBORN BOUNDARY WITH
SHALLOW COLD AIR MASS TO ITS EAST ACROSS THE WESTERN NEBRASKA
PANHANDLE HAS FINALLY BEGUN TO SLOWLY SHIFT EAST AS SOUTHWESTERLY
LOW LEVEL FLOW INCREASES. TEMPERATURES HAVE BEEN RISING SEVERAL
DEGREES SINCE MIDNIGHT IN THIS AREA.
THE MAIN FORECAST CHALLENGES DURING THE SHORT TERM WILL BE HIGH
WINDS TODAY AND AGAIN SUNDAY FOR PARTS OF SOUTHERN WYOMING AS WELL
AS THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS THE MOUNTAINS OF
CARBON COUNTY TODAY THROUGH SUNDAY.
THERE/S GOOD CONTINUITY BETWEEN THE 00Z AND PREVIOUS RUNS OF THE
SHORT RANGE MODEL SOLUTIONS. UPPER RIDGE AXIS WILL CONTINUE TO
MARCH EAST INTO THE PLAINS TODAY...WITH THE BELT OF 110-120 KT
WINDS CONFINED TO NORTHERN PLAINS. STILL LOW LEVEL (850/700 MB)
PRESSURE/HEIGHT GRADIENTS ARE RATHER LARGE...SUPPORTIVE OF A HIGH
WIND EVENT FOR PORTIONS OF SOUTHERN WYOMING TODAY...INCLUDING
THE CENTRAL/SOUTHERN LARAMIE RANGE/FOOTHILLS...NORTH SNOWY RANGE
AND NORTHERN CARBON COUNTY MOUNTAINS. WEST TO SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED IN THESE
AREAS AND HIGH WIND WARNINGS ARE NOW IN EFFECT UNTIL 5 PM THIS
AFTERNOON. THE WINDS SHOULD GRADUALLY DECREASE TONIGHT AS A PACIFIC
COLD FRONT MOVES ACROSS WYOMING...BUT INCREASE ONCE AGAIN ON
SUNDAY FROM THE NORTHWEST ON THE SUBSIDENT SIDE OF THE UPPER LEVEL
JET. IT LOOKS LIKE A MARGINAL BORA WIND EVENT FOR SOUTHEAST
WYOMING SUNDAY...WITH WINDY CONDITIONS FOR MUCH OF THE WESTERN
NEBRASKA PANHANDLE. ADDITIONAL WIND HEADLINES MAY BE REQUIRED
LATER TODAY.
A RATHER POTENT 250 MB JET STREAK WILL MOVE QUICKLY EAST ACROSS
UTAH AND COLORADO THIS AFTERNOON AND TONIGHT...WITH SOUTHERN
WYOMING AND NORTHERN COLORADO ON ITS LEFT EXIT REGION. THIS
TYPICALLY IS WHERE UPWARD VERTICAL MOTION/LIFT RESIDES...WHICH
ENHANCES PRECIPITATION. THIS WILL BE THE CASE AS RAIN AND SNOW
INITIALLY DEVELOPS THIS MORNING OVER CARBON COUNTY. COLDER AIR
ALOFT THIS EVENING WILL CAUSE THE SNOW LEVEL TO DROP FROM 6000
FT TO 4000 FT. SNOW WILL BECOME MODERATE TO HEAVY AT TIMES...
ESPECIALLY OVER THE MOUNTAINS AND HIGHER VALLEYS TONIGHT AND
PERSIST THROUGH SUNDAY MORNING. TOTAL STORM SNOWFALL AMOUNTS
HAVE NOT CHANGED SINCE YESTERDAY WITH 8 TO 16 INCHES FOR THE
SNOWY AND SIERRA MADRE RANGES. HIGHER AMOUNTS WILL BE POSSIBLE
ALONG WEST FACING SLOPES. FOR THE SURROUNDING VALLEYS...3 TO 6
INCHES ARE EXPECTED. THE COMBINATION OF VERY STRONG AND GUSTY
WINDS WILL CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS WITH
CONSIDERABLE BLOWING/DRIFTING SNOW. WINTER STORM WARNINGS AND
WEATHER ADVISORIES REMAIN IN EFFECT FOR TODAY THROUGH SUNDAY
MORNING. WHILE SOME OF THE PACIFIC MOISTURE WILL MAKE IT EAST
OF THE LARAMIE RANGE THIS AFTERNOON AND TONIGHT...ONLY LIGHT
AMOUNTS OF RAIN AND SNOW ARE FORECAST FOR THE PLAINS. THE
DOWNSLOPING FLOW WILL KEEP TEMPERATURES QUITE MILD ON THE
PLAINS WITH 50S TODAY. IT WILL TURN COLDER FROM WEST TO EAST
TONIGHT AND SUNDAY WITH THE PASSAGE OF THE COLD FRONT. HIGH
TEMPERATURES SUNDAY WILL BE 10 TO 15 DEGREES COLDER...WITH
THE GUSTY NORTHWEST WINDS MAKING IT FEEL EVEN COLDER. LIGHT
SNOW WILL LINGER FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH
SUNDAY NIGHT...WHILE THE REMAINDER OF THE FORECAST AREA DRIES
OUT. THE NEXT UPPER LEVEL WEATHER SYSTEM WILL MOVE TOWARD THE
FOUR CORNERS REGION MONDAY AFTERNOON...WITH SNOW SPREADING
INTO WESTERN CARBON COUNTY. WILL SEE A 5 TO 10 DEGREE TEMPERATURE
MODERATION MONDAY AS DOWNSLOPING FLOW INCREASES IN ADVANCE
OF THE NEXT PACIFIC COLD FRONT ENTERING THE COWBOY STATE.
WEST TO SOUTHWEST WINDS WILL INCREASE FOR THE WIND CORRIDORS
OF SOUTHEAST WYOMING DURING THE AFTERNOON AS WELL.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY...
21/00Z GFS AND ECMWF SIMILAR AT 500 MB THUS MODERATE TO HIGH
CONFIDENCE IN THEIR RESPECTIVE MODEL SOLUTIONS.
MONDAY NIGHT...NEXT SHORTWAVE TROUGH ALOFT BEGINS TO AFFECT OUR
COUNTIES PRODUCING INCREASING CHANCES FOR SNOW AS THE NIGHT
PROGRESSES AND THE ATMOSPHERE BECOMES INCREASINGLY MOIST.
TUESDAY...SHORTWAVE TROUGH ALOFT MOVES TO OUR EAST OVER THE CENTRAL
PLAINS STATES WITH A DRYING PATTERN ACROSS OUR COUNTIES. COLDER IN
THE WAKE OF A COLD FRONT.
WEDNESDAY...WARMING TREND BEGINS WITH RISING HEIGHTS ALOFT AND
1000-500 MB THICKNESSES CLIMBING TO NEAR 5520 METERS. WILL BE WINDY
BASED ON PROGGED SURFACE THROUGH 700 MB GRADIENTS.
THURSDAY...SLOW WARMING TREND CONTINUES WITH FAST WEST FLOW ALOFT
AND 1000-500 MB THICKNESSES NEAR 5520 METERS. STILL WINDY WITH
DECENT SURFACE THROUGH 700 MB GRADIENTS.
FRIDAY...NEXT PROGRESSIVE AND QUICK MOVING LOW AMPLITUDE SHORTWAVE
TROUGH ALOFT PROGGED TO MOVE ACROSS OUR COUNTIES...THOUGH TIMING
THIS FAR OUT IS IFFY AT BEST. GFS LIKELY OVERDONE ON CLOUDS AND QPF
THOUGH WOULD STILL EXPECT SCATTERED OROGRAPHIC SNOW SHOWERS ACROSS
THE NORTHERN LARAMIE ...SNOWY AND SIERRA MADRE RANGES.
AVIATION...06Z TAF ISSUANCE...
POTENT STORM SYSTEM WILL APPROACH THE FORECAST AREA TONIGHT AND
TOMORROW. WINDS ARE CURRENTLY RANGING FROM THE SOUTHEAST TO
SOUTHWEST ACROSS THE FORECAST AREA AND ARE STILL RELATIVELY LIGHT
OVERALL. THESE WINDS WILL BE ON THE UPWARD TREND OVERNIGHT WITH
AREAS ALONG AND WEST OF THE LARAMIE RANGE TO SEE GUSTS 35 TO 45 KT
THROUGH SATURDAY...WHILE EASTERN PLAINS WILL BE LOWER WITH GUSTS
OF 20 TO 30 KT. MID AND HIGH CLOUDS WILL MOVE ACROSS THE AREA
TONIGHT WITH STEADILY LOWERING CIGS FROM WEST TO EAST THROUGH
SATURDAY. WESTERN SITES COULD SEE CIGS AND VSBYS DROP TO MVFR OR
IFR AS SNOW INCREASES IN COVERAGE THROUGH THE LATE MORNING AND
AFTERNOON. WITH SUCH AN ENERGETIC SYSTEM...LOOKS LIKE A FEW RAIN
SHOWERS WILL MOVE ACROSS THE EASTERN PLAINS TOO BUT SHOULD REMAIN
LIGHT. THE MOUNTAINS WILL REMAIN OBSCURED THROUGH THE DAY AS WELL.
PRECIPITATION WILL END BY SUNDAY MORNING...BUT VERY STRONG WINDS
WILL SPREAD ACROSS THE AREA SATURDAY NIGHT AND SUNDAY...WITH
STRONG GUSTS REACHING INTO THE PLAINS SUNDAY.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS ARE EXPECTED THIS WEEKEND. STRONG AND
GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR OVER PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST WYOMING THROUGH LATE THIS AFTERNOON THEN
SLOWLY DIMINISH TONIGHT. WINDS WILL SHIFT TO THE WEST AND NORTHWEST
AND BECOME STRONG AND GUSTY SUNDAY IN THE WAKE OF A COLD FRONTAL
PASSAGE. A POTENT UPPER LEVEL STORM SYSTEM WILL PRODUCE WIDESPREAD
RAIN AND SNOW FOR LOWER ELEVATIONS AND HIGH ELEVATION SNOW WEST
OF THE LARAMIE RANGE TODAY THROUGH SUNDAY. THE SNOW WILL BE HEAVY
AT TIMES WITH STRONG WINDS GENERATING CONSIDERABLE BLOWING AND
DRIFTING SNOW. AREAS EAST OF THE LARAMIE RANGE WILL SEE LIMITED
MOISTURE WITH SMALL CHANCES FOR LIGHT RAIN AND SNOW. MINIMUM
AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 25 TO 40 PERCENT
ACROSS THE SOUTHEAST WYOMING PLAINS AND NEBRASKA PANHANDLE TODAY
AND SUNDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL NOON SUNDAY FOR WYZ110-WYZ112-WYZ114.
HIGH WIND WARNING UNTIL 5 PM SATURDAY FOR WYZ104-WYZ106-WYZ116-
WYZ117.
WINTER WEATHER ADVISORY UNTIL 5 AM SUNDAY FOR WYZ109-WYZ111-
WYZ113.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...RUBINHazardous weather outlook, Jan 21, 4:52 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 452 AM MST SAT JAN 21 2012 WYZ101>119-221200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 452 AM MST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON FOR THE WIND CORRIDORS OF SOUTH CENTRAL AND SOUTHEAST WYOMING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH WILL OCCUR. HIGH WIND WARNINGS REMAIN IN EFFECT UNTIL 5 PM FOR THESE AREAS. SNOW WILL DEVELOP THIS MORNING FOR AREAS WEST OF THE LARAMIE RANGE AS A STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. WIDESPREAD SNOW WILL OCCUR IN THESE AREAS THROUGH LATE TONIGHT. SNOW WILL BE HEAVY AT TIMES FOR THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. STRONG WINDS WILL CREATE BLOWING AND DRIFTING SNOW IN THESE AREAS...WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. AREAS IMPACTED INCLUDE INTERSTATE 80 BETWEEN MILE MARKERS 200 AND 285. WINTER STORM WARNINGS ARE IN EFFECT FOR THESE AREAS FROM THIS MORNING THROUGH SUNDAY MORNING. SURROUNDING VALLEYS OF CARBON COUNTY MAY RECEIVE 3 TO 6 INCHES OF SNOW...AND A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 5 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL DECREASE WEST OF THE LARAMIE RANGE SUNDAY AFTERNOON AND NIGHT. IT WILL BE QUITE WINDY SUNDAY WITH WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH. ANOTHER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT AND TUESDAY BRINGING GUSTY WINDS AND SOME SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SNOWFALL AND HIGH WIND REPORTS WILL BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 452 AM MST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A PACIFIC COLD FRONT ON SUNDAY. ANOTHER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT AND TUESDAY BRINGING GUSTY WINDS AND A SLIGHT CHANCE FOR SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Jan 21, 7:05 AM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
705 AM MST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
01/21/2012 M60 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 39 MPH.
&&
BCHAPMANSpecial weather statement, Jan 21, 7:46 AM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 746 AM MST SAT JAN 21 2012 WYZ109-111-212100- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...BAGGS... DIXON 746 AM MST SAT JAN 21 2012 ...VERY STRONG WINDS THIS MORNING...NEAR WHITEOUT CONDITIONS THIS AFTERNOON... AT 7 AM THIS MORNING...WEATHER SENSORS AT THE RAWLINS AIRPORT REPORTS SOUTHWEST WINDS NEAR 40 MPH SUSTAINED WITH GUSTS OF 60 MPH. EXPECT THESE WINDS TO CONTINUE THROUGH THE MORNING INTO THE AFTERNOON HOURS. IN THE MEANTIME...A STRONG PACIFIC STORM SYSTEM WILL APPROACH WESTERN WYOMING AROUND NOON TIME AND CONTINUE THROUGH THE AFTERNOON. A PERIOD OF SNOW...BLOWING SNOW AND STRONG WINDS WILL CREATE PERIODS OF NEAR WHITE OUT CONDITIONS FROM NOON THROUGH 6 PM THIS AFTERNOON. IF TRAVELING THROUGH CARBON COUNTY THIS AFTERNOON NEAR RAWLINS...BE PREPARED FOR THESE SIGNIFICANT WINTER WEATHER CONDITIONS. TRAVEL MAY BECOME VERY HAZARDOUS ALONG INTERSTATE 80 BETWEEN ARLINGTON AND WAMSUTTER.
Local storm report, Jan 21, 8:25 AM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
825 AM MST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/21/2012 M65 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH. 48G74 AT 0736L. 53G74 AT 0731L.
&&
BCHAPMANLocal storm report, Jan 21, 8:30 AM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
830 AM MST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
01/21/2012 M66 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 44 MPH.
0750 AM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
01/21/2012 M61 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
&&
BCHAPMANLocal storm report, Jan 21, 8:47 AM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
847 AM MST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM NON-TSTM WND GST ESTERBROOK 42.41N 105.36W
01/21/2012 M67 MPH CONVERSE WY MESONET
SUSTAINED AT 42 MPH.
&&
BCHAPMANLocal storm report, Jan 21, 8:54 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
854 AM MST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
01/21/2012 M59 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 46 MPH.
0831 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/21/2012 M66 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 4 MPH.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:09 PM MST | High Wind Warning | CYS | Albany, Laramie, Platte | 26 hr |
| Jan 21, 3:09 PM MST | Wind Advisory | CYS | Banner, Box Butte, Dawes, Morrill, Scotts Bluff, Sioux | 26 hr |
Nearby
High Wind Watches in Nebraska, 2012High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.